MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE
Catalog Number 300255
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7016294.Medical device expiration date: 2022-01-31.Device manufacture date: 2017-02-23.Medical device lot #: 7016296.Medical device expiration date: 2022-01-31.Device manufacture date: 2017-02-23.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd hypoint¿ hypodermic needle there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: from the photos provided, two fm was observed.From the returned samples, the bigger fm was observed as it was placed on the glass plate.However, we could not observe the smaller fm shown in photo 4.The fm placed on the glass plate was sent for ftir and observed to be polypropylene.A review of the device history record revealed no irregularities during the manufacture of the reported lot #.Investigation conclusion: from the returned sample, the fm was observed to be polypropylene.Upon investigation, at the shield removal station, there may be rubbing at the hub with the shield removal plate which contributes to the probable cause of fm.The fm may have stick to the cannula.The shield removal plate was mill down which help to raise the position of the shield removal plate and have more gap between the hub to reduce rubbing.This action has been completed on (b)(6) 2018.The production batch was produced on feb-2017 which is prior to the implementation of the corrective action.
 
Event or Problem Description

Brand Name
BD HYPOINT¿ HYPODERMIC NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8065769
Report Number8041187-2018-00414
Device Sequence Number2190069
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300255
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;